Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Having problems with the birth control pill...

I am currently taking ortho try cyclen. I have been on it for a year. I was on it before I had kids (5 years ago) for about 5 years with no problems. Anyway, Last month my period came a week early. I also was two pills behind because I missed a couple nights on vacation. So I had 9 regular pills left when my period came. I finished the regular pills and skipped the blanks since I had my period (which was only for 4 days instead of 6 and not as heavy as usual). I am now only 10 days into the next pack and my period is here again. I haven't missed any days this time. Any idea why it is doing this? Do you think that I just need a different pill? We are planning on ttc in Nov. and dh suggested I just go off the pill now and see what happens but I really do not want to get pregnant right now. I am planning on going to planned parenthood in two weeks to get a refill on my pills and I am going to ask the nurse practitioner when I am there, I just wondering if anyone had any clue before hand.

Answer Question
 
Anonymous

Asked by Anonymous at 5:17 PM on Jun. 30, 2011 in Health

Answers (4)
  • Sounds like things just got messed with when you missed the 2 pills.

    It IS recommended, though, to go off the pill for 3 months prior to TTC, since the pill depletes your vitamin B stores. You can use condoms, fertility awareness, diaphragm, etc until you are ready to TTC. Or you can just stay on the pill for now and I bet everythng will even out by next month :)
    Ati_13

    Answer by Ati_13 at 5:43 PM on Jun. 30, 2011

  • The directions for Tri-cyclen say to switch to a new pack, rather than using up the pills from a previous pack if you've missed enough of them. If you don't have the directions sheet from your current pack, it's available here: http://www.rxlist.com/ortho_tri-cyclen-drug.htm
    SWasson

    Answer by SWasson at 5:45 PM on Jun. 30, 2011

  • I would also recommend quitting the pill and going on condoms. Sometimes you need the extra time to get the hormones out of your system in order to successfully concieve. Personally, I can't handle any hormonal contraceptives, it messes with my emotions. So as much as I dislike it, we use condoms.
    Adelicious

    Answer by Adelicious at 8:56 PM on Jun. 30, 2011

  • ortho tri cyclen is i feel the worst pill out there.. i was also on it with no problems for over a year and then my period came early and wouldnt stop.. it gave me endometriosis, i switched to a pill with the same level hormone throughout the month and all my problems were resolved. im currently on mirena and love it!
    mikailas_mom

    Answer by mikailas_mom at 12:00 AM on Jul. 1, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN